Paper Information

Journal:   JOURNAL OF RESEARCH IN MEDICAL SCIENCES (JRMS)   MAY 2014 , Volume 19 , Number 5; Page(s) 445 To 450.
 
Paper: 

DOUBLE-BLINDED, RANDOMIZED, PLACEBO-CONTROLLED STUDY TO EVALUATE THE EFFECTIVENESS OF GREEN TEA IN PREVENTING ACUTE GASTROINTESTINAL COMPLICATIONS DUE TO RADIOTHERAPY

 
 
Author(s):  EMAMI HAMID, NIKOOBIN FARZANEH*, ROAYAEI MAHNAZ, ZIYA HAMID REZA
 
* DEPARTMENT OF RADIATION ONCOLOGY, ISFAHAN UNIVERSITY OF MEDICAL SCIENCES, ISFAHAN, IRAN
 
Abstract: 

Background: Radiation-induced discomfort is frequently observed during pelvic radiotherapy. This study was performed to determine the effect of a green tea tablet to reduce the incidence of radiation-induced diarrhea and vomiting in patients with abdomen and pelvic malignancy.
Materials and Methods: This randomized controlled clinical trial recruited 42 patients with abdomen and pelvic malignancy considered for treatment with 50 Gy radiotherapy, randomly assigned to the green tea tablet 450 mg (n=21) or placebo group (n=21) for 5 weeks. Acute gastrointestinal complications (Diarrhea and vomiting) were weekly assessed using Common Toxicity Criteria of the National Cancer Institute version 3.0 and functional living index emesis, respectively. Two sample t-tests, Pearson’s Chi-square, Mann-Whitney U-test, and Friedman were used for analysis.
Result: There was a significant difference in frequency of reported diarrhea between two groups of study at the end of study (P<0.002). About 81% of patients in green tea group reported no history of diarrhea at week 5. The treatment groups have reported no history of severe diarrhea during radiotherapy. There was no significant difference between two groups of study in frequency of vomiting throughout the study, but 9.5% of cases in placebo group showed severe vomiting.
Conclusion: Green tea contains a high concentration of catechins could be effective in decreasing the frequency and severity of radiotherapy induced diarrhea. Green tea (450 mg/day) could be considered to be a safe for prevention diarrhea and vomiting in patients undergoing pelvic or abdomen radiotherapy.

 
Keyword(s): ABDOMEN IRRADIATION, CANCER, GREEN TEA, PELVIC IRRADIATION, RADIOTHERAPY INDUCED DIARRHEA
 
References: 
  • ندارد
 
  pdf-File tarjomyar Yearly Visit 57
 
Latest on Blog
Enter SID Blog